MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y427H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a breast augmentation on (b)(6) 2022 and suture was used.During the procedure, the suture broke on first pass out of packaging, it snapped only a few cm from the needle.It was a brand new suture and it was the very first bite through the patient's soft tissue, not even skin.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Photo analysis: visual analysis of the individual image submitted for evaluation determined that a winding former could be observed and a needle /suture breakage with product code y427h.The image is not clear to determine the failure mode.As part of our quality process, manufacturing records were reviewed for this lot's serial number and manufacturing standards were met prior to the release of this lot.No conclusion could be reached as to the cause of the reported complaint, as the sample was not returned for analysis.As part of ethicon's quality process, all devices are manufactured, inspected and released to approved specifications.Additional information about complaints is tracked for potential safety signals through complaint trends as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: additional information requested: please clarify: did the suture break during the procedure? or did the needle separated from the suture? suture broke on first pass out of packaging what tissue was being approximated/ sutured? scarpa's facia.Procedure name and date? bilateral breast augmentation (b)(6) 2022.Event date? (b)(6) 2022.Are any samples available of evaluation? please provide facility contact person¿s name, mailing address and telephone.A shipper kit will be sent to help return the product to us.Yes, suture and needle were retained for return.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4), date sent to the fda: 6/23/2022.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: visual analysis of the returned product revealed that one opened sample product code y427h was received to ethicon for evaluation.As per visual inspection, the strand was observed broken in several pieces into the winding former due to degradation process caused by exposure to environment.The product code y427h contains an absorbable suture.As the package was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.The packaging was not received for evaluation to determine the cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL UD 27IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14545324
Report Number2210968-2022-04129
Device Sequence Number20517471
Product Code GAN
UDI-Device Identifier10705031059153
UDI-Public10705031059153
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberY427H
Device Catalogue NumberY427H
Device Lot NumberPAM946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date05/30/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown